Alert archive / Idaho / High Wind Warnings in 2006
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Apr 6, 2006, 9:40 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 9:40 AM MDT (15:40 UTC)
- Expired
- Apr 6, 2006, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 061540 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 940 AM MDT THU APR 6 2006 IDZ017-070100- /O.UPG.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ /O.NEW.KPIH.HW.W.0001.060406T1540Z-060407T0100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 940 AM MDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE EASTERN MAGIC VALLEY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH WILL BE WIDESPREAD THROUGH THE AREA...ALONG WITH GUSTS NEAR OR AROUND 60 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW WARNING CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ021-070100- /O.CON.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 940 AM MDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... STRONG WEST WINDS WILL DEVELOP OVER THE LOWER SNAKE RIVER PLAIN THROUGH THE REMAINDER OF THE DAY. SUSTAINED WIND SPEEDS BETWEEN 30 AND 40 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS. $$
1 follow-up statement
000 WWUS75 KPIH 070105 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 705 PM MDT THU APR 6 2006 IDZ017-070215- /O.EXP.KPIH.HW.W.0001.000000T0000Z-060407T0100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 705 PM MDT THU APR 6 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED SUBSTANTIALLY TO UNDER 20 MPH AND WILL CONTINUE TO DIMINISH OVERNIGHT AND BE UNDER 10 MPH BY MIDNIGHT. THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ IDZ021-070215- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 705 PM MDT THU APR 6 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED SUBSTANTIALLY AND WILL CONTINUE TO DECREASE TO UNDER 10 MPH BY MIDNIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:05 AM MDT, 6 hours 35 minutes earlier.
Area forecast discussion, Apr 6, 3:05 AM MDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MDT THU APR 6 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER LOW OVER FORECAST AREA SHIFTING SLOWLY EAST WHILE SURFACE PRESSURE GRADIENT INCREASES ACROSS SW IDAHO IN RESPONSE TO ADVANCING HIGH PRESSURE ACROSS ERN OREGON AND DEEPENING LOW OVER NRN WYOMING. SURFACE TROUGH EXTENDS FROM LOW OVER NRN WYOMING WWRD THROUGH CHALLIS AND SUN VALLEY. AS UPPER LOW SHIFTS EAST ACROSS SRN WYOMING TODAY THE SURFACE TROUGH WILL BEGIN TO FILL WITH AN INCREASING NW 700MB WIND COMPONENT AND WRLY SURFACE COMPONENT CONVERGING OVER THE SNAKE PLAINS AND ERN HIGHLANDS. OBSERVATIONS ALREADY SHOWING WINDS INCREASING ACROSS MAGIC VALLEY AND THUS WILL CONTINUE WIND ADVISORY FOR ZONES 17/21 TODAY. NAM12 WOULD SUGGEST THAT WE MAY EVEN NOSE INTO HIGH WIND CRITERIA AROUND 15Z THIS MORNING HOWEVER INCREASING POTENTIAL FOR PRECIPITATION DUE TO CONVERGENT FLOW MAY PUT A DENT IN THE MOMENTUM THUS HAVE ALLOWED ADVISORY TO STAND. WITH CONVERGENCE...HAVE BOOSTED POPS ALONG WITH RAIN AND SNOWFALL ACROSS THE ERN HIGHLANDS TODAY. SHOULD REMAIN BELOW WARNING CRITERIA AS LOW SHIFTS FURTHER EAST THIS EVENING AND WINDS SUBSIDE ALONG WITH PRECIPITATION. SHORT-WAVE RIDGE BUILDS INTO REGION LATE TONIGHT AND FRIDAY FOR RELATIVELY DRY CONDITIONS PER NAM WHILE GFS STILL INDICATING SOME WEAK RETURNS OVER NRN ZONES. HAVE TRIMMED POPS BACK LEAVING SOME SLIGHT CHANCE MENTION BORDERING SISTER OFFICES TO THE NORTH. NEXT PAC STORM SETTLES INTO THE NRN CALIFORNIA COASTAL WATERS FRIDAY/FRIDAY NIGHT WITH FLOW TURNING MORE SW ACROSS SRN IDAHO. NAM REMAINS RATHER DRY WITH THE EXCEPTION OF THE CNTRL MOUNTAINS WHICH PICK UP SOME PRECIPITATION SATURDAY AFTERNOON DUE TO AN EJECTING DISTURBANCE. THE GFS HOWEVER IS MUCH MORE OPTIMISTIC CONCERNING PRECIPITATION POTENTIAL INDICATING LIGHT QPF REGION WIDE. BELIEVE GFS TRACK RECORD HAS BEEN TOO WET PRIOR TO INCOMING PAC WAVES THUS HAVE NUDGED FORECAST TOWARD A DRIER SCENARIO SATURDAY/SATURDAY NIGHT. HUSTON .LONG TERM...SUNDAY THROUGH THURSDAY. SW FLOW ALOFT AHEAD OF A CLOSED LOW APPROACHING THE NRN CA COAST WILL ADVECT A LITTLE MSTR INTO ERN ID...RESULTING IN MAINLY MTN SHOWERS. THIS LOW IS EXPECTED TO OPEN UP INTO A WAVE BY MON...WITH MOST OF THE ENERGY PASSING TO THE SOUTH. SW FLOW REESTABLISHES ITSELF MON NITE AHEAD OF ANOTHER CLOSED LOW APPROACHING THE NRN CA COAST. GFS NOW SPLITTING THIS SYSTEM INTO NRN AND SRN STREAMS...WITH MOST OF THE ENERGY IN THE SRN STREAM OVER SRN CA. PREVIOUS GFS RUNS HAD THIS AS A HIGH AMPLITUDE TROF WITH STRONG SRLY FLOW INTO ID BY THU...BUT NOW ID IS IN THE SPLIT ZONE BTWN THE 2 STREAMS. THIS SCENARIO WOULD LEAD TO MORE SHOWERY PRECIP THRU THE MID WEEK PERIOD...RATHER THAN AN ORGANIZED MAJOR PRECIP EVENT. HAVE NOT MADE MANY CHANGES TO THE EXTENDED PERIOD...AS THE LOWER POPS WERE ALREADY IN THE FCST THRU THE WEEK. LITTLE CHANGE IN TEMPS EXPECTED. HEDGES && .AVIATION...THE UPPER LOW OVER ERN ID THIS MORNING WILL RESULT IN CONTINUED RAIN...AND SNOW AT HIGHER ELEVATIONS...THRU MUCH OF THE DAY. THE VERY MOIST AIRMASS AND BROAD-SCALE UPWARD VERTICAL MOTION WILL RESULT IN LOW CIGS ACRS MOST THE AREA...WITH SOME IMPROVEMENT EXPECTED THIS EVENING AS THE SYSTEM MOVES OFF TO THE EAST. STRONG SFC WNDS WILL PICK UP BEHIND THE SFC LOW OVER WY LATER THIS MORNING. GUSTS TO 45 MPH CAN BE EXPECTED THRU MUCH OF THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. WINDS WILL DIMINISH THIS EVENING. HEDGES && .HYDROLOGY...A FLOOD WATCH HAS BEEN ISSUED FOR THE PORTNEUF RIVER AT POCATELLO. CURRENT FLOOD STAGE IS AT 7.7 FEET...WITH MINOR LOWLAND FLOODING ALREADY OBSERVED NEAR INKOM. THE PORTNEUF AT POCATELLO IS FORECAST TO RISE TO A FLOOD STAGE OF 8.5 FEET THURSDAY NIGHT AND REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST EARLY NEXT WEEK. WILL PROBABLY UPGRADE TO A FLOOD WARNING THURSDAY MORNING AND BY THEN WILL HAVE A NEW FORECAST TO ALLOW US TO PINPOINT TIMING A LITTLE BETTER. NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE AT THIS TIME. HOWEVER...RECENT RAINS AND WARM TEMPERATURES NECESSITATE MONITORING RIVERS AND STREAMS. WAW && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FOR IDZ017-021. PLEASE REFER TO THE LATEST WEATHER BULLETIN...BOINPWPIH ...FOR MORE INFORMATION. &&
Hazardous weather outlook, Apr 6, 5:00 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU APR 6 2006 IDZ017>025-031-032-071145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL DEVELOP ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY THIS MORNING AND CONTINUE THROUGH THE DAY. A WIND ADVISORY HAS BEEN ISSUED TO COVER THE EVENT. A FLOOD WATCH CONTINUES FOR THE PORTNEUF RIVER. WATER LEVELS CONTINUE TO RISE DUE TO RAINFALL AND SNOWMELT...AND SHOULD REACH FLOOD STAGE LATE THIS AFTERNOON OR EVENING. MORE SPECIFIC INFORMATION WILL ON TIMING OF CREST WILL FOLLOW LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HYDROLOGIC CONCERNS WILL CONTINUE THROUGH THE PERIOD DUE TO SNOWMELT AND OCCASIONAL RAINFALL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:27 PM MDT | Flood Watch | PIH | Oneida | 26 hr |
Nearby
High Wind Warnings in Idaho, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.